Alert archive / New York / Winter Storm Warnings in 2011

Winter Storm Warning 8, NWS Binghamton, NY

March 31, 2011Pike County, Wayne County, Pennsylvania; Delaware County, Otsego County, Sullivan County, New York

NWS Binghamton, NY issued this winter storm warning at Mar 31, 2011, 4:36 AM EDT for Pike County, Wayne County, Pennsylvania; Delaware County, Otsego County, Sullivan County, New York. It took effect at Mar 31, 2011, 8:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2011, 4:36 AM EDT (08:36 UTC)
In effect from
Mar 31, 2011, 8:00 PM EDT
Expired
Apr 1, 2011, 3:38 AM EDT
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 86 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WWUS41 KBGM 310836
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 AM EDT THU MAR 31 2011

...LATE SEASON SNOWSTORM POSSIBLE ACROSS A LARGE PART OF CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA...

.LOW PRESSURE IS EXPECTED TO STRENGTHEN ALONG THE MIDDLE ATLANTIC
COAST TODAY AND TONIGHT...AND TRACK NORTHEAST ALONG THE NEW
ENGLAND COAST FRIDAY. SNOW IS EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE THROUGH FRIDAY BEFORE TAPERING OFF LATE FRIDAY. THE SNOW
COULD BECOME HEAVY AT TIMES...ESPECIALLY LATE TONIGHT AND FRIDAY
MORNING.

NYZ046-057-062-PAZ040-048-072-010845-
/O.UPG.KBGM.WS.A.0007.110401T0000Z-110402T0000Z/
/O.NEW.KBGM.WS.W.0008.110401T0000Z-110402T0000Z/
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO...MILFORD...HONESDALE
436 AM EDT THU MAR 31 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 8 PM EDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATIONS...OTSEGO...DELAWARE AND SULLIVAN COUNTIES IN NEW YORK
  AND WAYNE AND PIKE COUNTIES IN PENNSYLVANIA.

* HAZARDS...HEAVY WET SNOW. 

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW. THE GREATEST
  ACCUMULATIONS WILL BE AT THE HIGHER ELEVATIONS. 

* TIMING...SNOW WILL START THIS EVENING AND CONTINUE INTO FRIDAY.
  THE HEAVIEST SNOW IS EXPECTED LATE TONIGHT AND FRIDAY MORNING.

* TEMPERATURES...FALLING INTO THE LOWER 30S.

* WINDS...EAST AT 5 MPH BECOMING NORTH 5 TO 10 MPH LATE
  TONIGHT...THEN SHIFTING TO NORTHWEST FRIDAY AT 10 TO 20 MPH.

* IMPACTS...SLIPPERY SNOW COVERED ROADS WILL CREATE HAZARDOUS
  TRAVEL. SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO THE WEIGHT
  OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ036-037-044-045-055-056-PAZ038-039-043-044-047-010845-
/O.CON.KBGM.WS.A.0007.110401T0000Z-110402T0000Z/
MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-
SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
INCLUDING THE CITIES OF...ONEIDA...UTICA...ROME...CORTLAND...
NORWICH...OWEGO...BINGHAMTON...TOWANDA...SAYRE...MONTROSE...
TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON
436 AM EDT THU MAR 31 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING. 

* LOCATIONS...TIOGA...BROOME...CORTLAND...CHENANGO...MADISON...
  AND SOUTHERN ONEIDA COUNTIES IN NEW YORK AND BRADFORD...
  SUSQUEHANNA...WYOMING...LACKAWANNA...AND LUZERNE COUNTIES IN
  PENNSYLVANIA.

* HAZARDS...HEAVY WET SNOW.

* ACCUMULATIONS...7 OR MORE INCHES OF SNOW POSSIBLE.

* TIMING...SNOW WILL DEVELOP THIS EVENING AND CONTINUE INTO
  FRIDAY. THE HEAVIEST SNOW IS EXPECTED LATE TONIGHT AND FRIDAY
  MORNING.

* TEMPERATURES...FALLING TO AROUND 30 DEGREES.

* WINDS...NORTHEAST 5 TO 10 MPH TONIGHT...THEN SHIFTING TO
  NORTHWEST FRIDAY AT 10 TO 20 MPH.

* IMPACTS...HEAVY WET SNOW IS EXPECTED TO HAMPER TRAVEL. SCATTERED
  POWER OUTAGES ARE POSSIBLE DUE TO THE WEIGHT OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS IN EFFECT BECAUSE HEAVY SNOW IS A
POSSIBILITY...BUT NOT A CERTAINTY.  AT THIS TIME...THERE IS THE
POTENTIAL FOR SNOW ACCUMULATIONS OF 7 INCHES OR MORE.  TRAVEL
CONDITIONS COULD BECOME VERY HAZARDOUS...SO IT IS IMPORTANT TO
MONITOR THE LATEST FORECASTS AND STATEMENTS IF YOU ARE PLANNING
TO TRAVEL IN THE WATCH AREA. PERSONS SHOULD ALSO PREPARE FOR
POSSIBLE POWER OUTAGES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

&&

$$
3 follow-up statements
581 
WWUS41 KBGM 311925
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT THU MAR 31 2011

...EARLY SPRING SNOWSTORM EXPECTED ACROSS THE WESTERN CATSKILLS IN NEW
YORK AND THE POCONOS IN NORTHEAST PENNSYLVANIA...

NYZ036-037-044-045-055-056-PAZ038-039-043-044-047-312030-
/O.CAN.KBGM.WS.A.0007.110401T0000Z-110402T0000Z/
MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-
SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
INCLUDING THE CITIES OF...ONEIDA...UTICA...ROME...CORTLAND...
NORWICH...OWEGO...BINGHAMTON...TOWANDA...SAYRE...MONTROSE...
TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON
325 PM EDT THU MAR 31 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
WINTER STORM WATCH. 

A PERIOD OF WET SNOW IS STILL ANTICIPATED LATER TONIGHT AND FRIDAY
MORNING...ESPECIALLY OVER THE HIGHER ELEVATIONS. HOWEVER...AMOUNTS
ARE EXPECTED TO BE LOWER THAN EARLIER ANTICIPATED.

SLUSHY ACCUMULATIONS OF AN INCH OR SO ARE POSSIBLE BY MID-MORNING
FRIDAY IN THE VALLEYS AND URBAN CENTERS...LIKE
TOWANDA...OWEGO...BINGHAMTON...NORWICH...AND UTICA. OVER THE
HIGHER ELEVATIONS...PARTICULARLY TO THE EAST OF INTERSTATE
81...SNOWFALL AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE.

$$

NYZ046-057-062-PAZ040-048-072-011930-
/O.CON.KBGM.WS.W.0008.110401T0000Z-110402T0000Z/
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO...MILFORD...HONESDALE
325 PM EDT THU MAR 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT FRIDAY. 

* LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW
  YORK...AND WAYNE AND PIKE COUNTIES IN PENNSYLVANIA.

* HAZARDS...HEAVY WET SNOW.

* ACCUMULATIONS...4 TO 9 INCHES OF SNOW. IN THE VALLEYS...AMOUNTS
  CLOSER TO 4 INCHES ARE EXPECTED...WITH 7 TO 9 INCHES POSSIBLE ON
  THE HILLTOPS...ESPECIALLY EASTERN SECTIONS.

* TIMING...SNOW WILL START THIS EVENING...GENERALLY BETWEEN 8 AND
  11 PM...THEN CONTINUE INTO FRIDAY AFTERNOON. THE HEAVIEST SNOW
  IS EXPECTED TO FALL BETWEEN ABOUT 4 AND 10 AM ON FRIDAY.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* WINDS...NORTH 5 TO 10 MPH.

* IMPACTS...SLIPPERY SNOW COVERED ROADS WILL CREATE HAZARDOUS 
  TRAVEL. SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO THE WEIGHT 
  OF THE SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MJ
241 
WWUS41 KBGM 010201
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1001 PM EDT THU MAR 31 2011

...EARLY SPRING SNOWSTORM EXPECTED ACROSS THE WESTERN CATSKILLS
IN NEW YORK AND THE POCONOS IN NORTHEAST PENNSYLVANIA...

NYZ046-057-062-PAZ040-048-072-020000-
/O.CON.KBGM.WS.W.0008.000000T0000Z-110402T0000Z/
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO...MILFORD...HONESDALE
1001 PM EDT THU MAR 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY. 

* LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW 
  YORK...AND WAYNE AND PIKE COUNTIES IN PENNSYLVANIA. 

* HAZARDS...HEAVY WET SNOW.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* TIMING...SNOW WILL START OVERNIGHT...AND CONTINUE INTO FRIDAY
  AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN ABOUT 4
  AND 10 AM ON FRIDAY.

* TEMPERATURES...IN THE LOWER 30S.

* WINDS...NORTH 5 TO 10 MPH.

* IMPACTS...SLIPPERY SNOW COVERED ROADS WILL CREATE HAZARDOUS 
  TRAVEL. SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO THE WEIGHT 
  OF THE SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
387 
WWUS41 KBGM 010738
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 AM EDT FRI APR 1 2011


NYZ046-057-062-PAZ040-048-072-010845-
/O.CAN.KBGM.WS.W.0008.000000T0000Z-110402T0000Z/
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON...
DELHI...MONTICELLO...MILFORD...HONESDALE
338 AM EDT FRI APR 1 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
WINTER STORM WARNING. 

SNOWFALL WILL BE MUCH LESS THAN ORIGINALLY EXPECTED. A MIX OF
LIGHT SNOW AND RAIN WILL CONTINUE OVER THE AREA THIS
MORNING, BEFORE TAPERING OFF TO SPRINKLES AND FLURRIES THIS
AFTERNOON. HIGHER ELEVATIONS WILL GET 1 TO 3 INCHES OF SNOW, WHILE
VALLEYS WILL GET LESS THAN AN INCH.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 4:23 AM EDT, 13 minutes earlier.

Area forecast discussion, Mar 31, 4:23 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 AM EDT THU MAR 31 2011

.SYNOPSIS...
A SMALL AREA OF LOW PRESSURE WILL BRING SOME LIGHT SNOWS TO THE
REGION TONIGHT AND THURSDAY BEFORE A MORE SIGNIFICANT STORM
SYSTEM AFFECTS THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT.
THIS SECOND STORM SYSTEM COULD BRING HEAVY SNOWS TO PARTS OF
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA...BEFORE MOVING OUT
TO SEA. SCATTERED RAIN AND SNOW SHOWERS WILL FOLLOW THIS STORM
SYSTEM FOR THE WEEKEND WITH UNSEASONABLY COLD WEATHER CONTINUING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHGS AT THIS UPDATE. PCPN SHIELD ADVANCING PRETTY MUCH
AS XPCTD WITH THE FNT EDGE ERODING IN THE DRY AIR. INITIAL PCPN
FALLS AS RAIN...BUT WITH THE LOW WET BULB EVAP COOLING SWITCHES
THE HEAVIER PCPN OVER TO RAIN. SHRT RANGE MODELS CONT TO FCST
WEAKENING PCPN AS IT MVES INTO THE AREA...SO PCPN SHD BE LGT
DESPITE THE HEAVIER SNOW WHICH FELL OVER PA. PRVS DISC BLO.

RADAR SHOWS A BATCH OF SNOW/MIXED RAIN AND SNOW MOVG ACRS OH TWD
PA AND NY AT THIS TIME. THIS SNOW SHIELD WAS ASSCTD WITH A WELL-
DEFINED UPPER LEVEL SHORT WAVE MOVG INTO THE OH VLLY. THIS WAVE
WILL CONT TO SUPPORT STRG LL WAA/ISENTROPIC LIFT AS IT RIDES
NORTHEAST TONIGHT REACHING ACRS NY STATE BY 6Z...THIS INITIAL WAVE
WEAKENS BY 6Z AS ANOTHER ONE RE-ENFORCES THE WAA/ISEN LIFT BTWN 6
AND 12Z. THIS SECOND WAVE WAS RESOLVED ON THE RUC13 AND NAM12 AND
CAN BE SEEN AS A DARKENING ON THE WV IMAGERY ACRS EASTERN IA AND
NRN IL. THIS SECOND WAVE WILL KEEP MAINLY LIGHT SNOWS GOING THRU
AT LEAST THE AM HOURS THURSDAY. NAM12 MODEL REFLECTIVITY REALLY
SHOW THE TRANSITION BETWEEN THESE TWO SMALL WAVES WELL. PRECIP
SHIELD ARRIVES FROM OH BTWN 00Z AND 06Z...THEN WEAKENS AND
REDEVELOPS AGAIN TWD THE WEST AS LIGHTER SNOWS. SO THE EFFECT OF
THIS SECOND WAVE WILL BE PROLONG THE LIGHT SNOWS. THE SECOND WAVE
WILL WORK E OF THE CWA BY THU PM AND PRECIP DOES WIND DOWN.

NEXT QUESTION IS HOW MUCH SNOWFALL? GIVEN THAT BNDRY LAYER TEMPS
ARE INTO THE 40S THIS PM...THE ONSET OF THE PRECIP WILL BE MIXED WITH
RAIN MANY AREAS BEFORE CHANGING TO ALL SNOW EVERYWHERE BY 6Z OR SO.
QPF IS FAIRLY LIGHT FROM THE MODELS RUNNING FROM .1 TO .25 INCHES.
ASSUMING SOME OF THE PRECIP FALLS AS RAIN AT THE ONSET AND MIXES
WITH SOME RAIN THU...WE SHUD NOT SEE MORE THAN 1-2 INCHES
AREAWIDE. HENCE....WARMER VALLEYS LESS THAN 1 INCH...HIGH TERRAIN
1-2 INCHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
ISSUED WINTER STORM WATCHES FOR A LARGE PART OF CENTRAL NY AND ALL
OF NORTHEAST PENNSYLVANIA FROM 00Z FRI TO 00Z SATURDAY. 12Z GFS...
12Z EURO AND 12Z CMC SHOW A MAJOR CYCLONE EVOLVING ALONG THE MIDDLE
ATLANTIC COAST THURSDAY NIGHT THRU FRIDAY. THE 12Z NAM HAS TRENDED
TOWARD THE GFS/EURO/CMC SCENARIO BUT STILL DOES NOT DEVELOP THE
CYCLONE QUICK ENOUGH TO AFFECT MOST OF C NY OR NE PA...JUST THE
CATSKILLS AND POCONOS. THE 12Z GFS AND 12Z EURO SCENARIOS ARE
IMPRESSIVE FOR MUCH OF NE PA AND SC NY. BOTH HAVE A 500 MB LOW
CLOSING OFF OVER SW PA AND TRACKING E-NE THRU ERN PA TO WRN NEW
ENGLAND FRI. MEANWHILE...THE SFC LO CRANKS UP TO SUB 990 MB SOUTH
OF LONG ISLAND BY FRI AM. SNOW WUD SPREAD NORTHWARD AND ENGULF
MOST OF C NY AND NE PA THU EVE...WITH THE HEAVIEST LIKELY OCCURING
LATE THU NGT UNTIL PAST SUNRISE FRIDAY BEFORE TAPERING DOWN FRI
PM.

GFS MODEL CROSS SECTIONS NORMAL TO THE 700 MB ISOTHERMS SHOW A DEEP
LAYER OF NEGATIVE EPV FROM 700 TO 300 MB WITH A SLOPED LAYER OF STRG
FGEN FRCG BELOW ACRS NE PA TO SC NY AT 6Z FRI. THIS SIGNATURE SHOWS
UP BEFORE THE 700 AND 500 MB LOWS CLOSE OFF AND DEEPEN AS THEY
WORK ACRS ERN PA TO WRN NEW ENGLAND BTWN 12Z AND 18Z FRI. HENCE
THE GFS IS SPINNING UP THE LOW TO MID LVL CYCLONE AS IT RELEASES A
LARGE SWATH OF NEGATIVE EPV. THIS WUD LEAD TO INTENSE SNOWFALL
RATES...PROBABLY ON THE ORDER OF 2-3 IN/HR IN A BAND ACRS CNTRL
AND ERN NY TO NE PA. I BELIEVE THE GFS SCENARIO IS THE WORST CASE
SCENARIO FOR C NY AND NE PA AND WUD REQUIRE WATCHES AND WARNINGS
FARTHER W THAN WHAT I HAVE DONE SO FAR. THE EURO AND CMC ARE ALSO
IMPRESSIVE FOR OUR AREA BUT A LITTLE FARTHER E. BUT...SINCE WE ARE
DEALING WITH THE RELEASE OF MID-LEVEL INSTABILITY AND THE VERY
NON-LINEAR PROCESSES THAT OCCUR WITH CYCLOGENESIS...THERE IS A LOT
OF UNCERTAINTY AS TO HOW FAR S AND W THE HEAVY SNOW FALLS. IT WILL
DEPEND ON HOW QUICKLY THE CYCLONE SPINS UP IN THE LOW-MID LVLS AND
THE RELEASE OF THE INSTABILITY ALOFT. ANY DELAY AND WE WUD TREND
TOWARD THE NAMS IDEA. THIS WUD SPARE MUCH OF OUR AREA. WILL BE A
LITTLE CONSERVATIVE FOR NOW AND DRAW A LINE FROM ABT RME NY TO
TOW PA AND POINTS E FOR THE HEAVY SNOW IN MY GRIDS. WATCH ISSUED
FROM SRN ONEIDA/MADISON/CORTLAND CO SOUTH TO BRADFORD CO PA AND
POINTS E AND S THRU THE CATSKILLS AND POCONOS.

IN THE WAKE OF FRI'S STORM...A FAIRLY COLD NW FLOW PATTERN WILL BE
WITH US FRI NIGHT/SAT...ALONG WITH SOME LINGERING MOISTURE.
THUS...LAKE-EFFECT/ENHANCED SHSN/FLURRIES ARE ANTICIPATED FRI NIGHT
INTO SAT AM...WITH A GRADUAL DECREASE IN THIS ACTIVITY SAT AFTN.

AS MENTIONED BEFORE...GENERALLY BELOW NORMAL TEMPS ARE IN THE
CARDS...WITH LOWS FRI NIGHT IN THE 20S TO NEAR 30...AND HIGHS SAT IN
THE UPPER 30S-LOWER 40S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
EXTENDED STARTS OUT DRY WITH SFC HIGH PRES IN THE VCNTY ALONG WITH
RISING UPPER LEVEL HEIGHTS. SFC LOW PRES FROM THE MID WEST WILL
THEN TRACK INTO THE OHIO VALLEY BY MONDAY AFTERNOON. FROM HERE THE
ECMWF TRACKS THE LOW INTO SOUTHERN ONTARIO WHILE THE GFS CONTINUES
WITH A MORE SOUTHWARD TRACK WITH SFC FEATURE REACHING THE
CATSKILLS BY TUESDAY AFTERNOON. EITHER SOLUTION IS PRETTY WARM
WITH RAIN THE MOST LIKELY PRECIP TYPE. WILL ADVERTISE HIGH CHC
POPS MONDAY THROUGH TUESDAY WITH FROPA TUESDAY EVENING CHANGING
ANY REMAINING PRECIP TO MIXED RAIN/SNOW SHOWERS. THIS WARP AROUND
MOISTURE WILL LINGER INTO WEDNESDAY WITH LOW CHC POPS FOR
CONTINUED MIXED RAIN/SNOW SHOWERS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
INVERTED TROF AND UPPER LEVEL DISTURBANCE WILL CONTINUE WIDESPREAD
MVFR CONDITIONS ACROSS ALL TERMINALS EARLY THIS MORNING WITH MIXED
RAIN/SNOW. IFR CIGS WILL CONTINUE AT KBGM THROUGH MID MORNING WITH
OCCASIONAL IFR CIGS AT KITH. CONDITIONS WILL IMPROVE BY LATE
MORNING WITH UNRESTRICTED VSBYS BUT CIGS REMAINING IN THE MVFR
RANGE.

DUE TO BIG DIFFERENCES IN MODEL GUIDANCE WITH UPCOMING STORM LOW
CONFIDENCE IN OVERNIGHT FORECAST. THROUGH 06Z, EXPECT BULK OF
PRECIP TO REMAIN SOUTH OF FA WITH ONLY KAVP IMPACTED BY IFR SNOW
BEGINNING AROUND 02Z. REST OF TERMINALS REMAINING MVFR DUE TO CIGS
AND AREAS OF PATCHY MIST. AFTER 06Z IFR CONDITIONS LIKELY ACROSS
MOST TERMINALS DUE TO SNOW.

SOUTHEAST WINDS AROUND 5 KNOTS OR LESS BECOMING E/NE OVERNIGHT.

OUTLOOK...

FRI...MVFR/IFR IN MAINLY SNOW...DIMINISHING BY MIDDAY.

FRI NGT TO SAT NGT..PATCHY MVFR...MAINLY CNTRL NY...IN -SHSN.

SUN/SUN NIGHT...PRIMARILY VFR.

MON...RESTRICTIONS RE-DEVELOP...WITH -RASN MOVING BACK IN.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
     FOR PAZ040-048-072.
     WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY EVENING
     FOR PAZ038-039-043-044-047.
NY...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
     FOR NYZ046-057-062.
     WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY EVENING
     FOR NYZ036-037-044-045-055-056.

&&

SYNOPSIS...DJN
NEAR TERM...DGM/DJN
SHORT TERM...DJN
LONG TERM...RRM
AVIATION...RRM
Hazardous weather outlook, Mar 30, 4:06 PM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT WED MAR 30 2011

NYZ036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072-312015-
MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
406 PM EDT WED MAR 30 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SNOW SPOTTERS ARE ENCOURAGED TO FORWARD SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE THURSDAY NIGHT THROUGH FRIDAY NIGHT.

NYZ009-015>018-022>025-312015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-
406 PM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...POTENTIAL EXISTS FOR A FEW INCHES OF SNOW THURSDAY NIGHT AND FRIDAY...
LOW PRESSURE TRACKING UP THE EASTERN SEABOARD COULD DUMP A FEW
INCHES OF WET SNOW THURSDAY NIGHT AND FRIDAY...ESPECIALLY OVER THE
HIGHER TERRAIN. THE HEAVIEST SNOW FROM THIS STORM IS EXPECTED TO
FALL ACROSS EASTERN NEW YORK AND NORTHEAST PENNSYLVANIA TO
NORTHERN NEW ENGLAND.

IF THE STORM TRACKS FARTHER WEST...MORE SNOW WOULD FALL INTO THE
FINGER LAKES AND CENTRAL SOUTHERN TIER REGION OF NEW YORK.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.SPOTTER INFORMATION STATEMENT...

SKYWARN SNOW SPOTTERS ARE ENCOURAGED TO FORWARD SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE THURSDAY NIGHT THROUGH FRIDAY NIGHT.

DJN

Nearby

Winter Storm Warnings in New York, 2011Winter Storm Warnings in Pennsylvania, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.